Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 264, NWS Atlanta, GA

August 3, 2019Meriwether County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2019, 6:05 PM EDT for Meriwether County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 6:05 PM EDT (22:05 UTC)
Expired
Aug 3, 2019, 6:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WUUS52 KFFC 032205
SVRFFC
GAC199-032230-
/O.NEW.KFFC.SV.W.0264.190803T2205Z-190803T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
605 PM EDT Sat Aug 3 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Central Meriwether County in west central Georgia...

* Until 630 PM EDT.

* At 605 PM EDT, a severe thunderstorm was located over Greenville,
  and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Greenville, Gay, Saint Marks, Harris City, Odessadale and Wooster. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3313 8486 3315 8457 3295 8461 3294 8482
      3307 8487
TIME...MOT...LOC 2205Z 176DEG 4KT 3302 8472 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:33 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 3, 3:33 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
333 PM EDT Sat Aug 3 2019

.SHORT TERM /Tonight through Sunday Night/...

Afternoon, diurnally driven, convection a bit "stunted" so far this
afternoon across the forecast area. 12Z sounding showed ample
moisture and a similar CAPE profile to yesterday. Weak short wave/
mid-level circulation over southeastern Alabama in the base of the
stationary upper trough seems to be concentrating the better
convection to the west of the forecast area. Still expect at least
scattered coverage of convection through the afternoon into the
early evening, especially across the west and north. Weak mid-level
lapse rates should keep chances for strong to severe thunderstorms
fairly limited. Upper trough axis sharpens up a bit over the region
Sunday and we should see better coverage of convection. Lapse rates
are forecast to be a little steeper, but moderate instability at
best and no strong upper forcing should keep severe risk limited
once again. Temperatures remain seasonable.

20

.LONG TERM /Monday through Saturday/...

Relatively wet/active pattern will continue for at least one more
day (Monday), but it does appear that the persistent upper
"troughiness" that's been over the region for days will give way to
more of a "northwest flow" pattern as we head through the work week.

Longwave trough axis expected to finally sweep across the area
Monday which will support higher POPs, especially across the
southern and eastern counties of our area (basically along and
south/east of I-85). Should see some drying / lower chances for
convection Tuesday behind this wave, but NW flow brings a piece of
energy down across the area Wednesday. Additional upper level
disturbances could affect the area Thursday through Saturday,
maintaining at least "chance" (30-50%) POPs across the area.

Temperatures through the week will be warm but hover around normal
for early August.

DJN.83

&&

.AVIATION...
18Z Update...

VFR conditions expected across the forecast area through 06Z,
outside of scattered convection. Will see areas of MVFR or lower
conditions developing 06Z through 14Z, however impacts at the TAF
sites will be highly dependent on where the heavier precipitation
occurs into this evening. Conditions improving to VFR areawide by 16-
18Z. East winds 4-8kt become more northeast to north and diminish
after 00Z then northwest by 10-12Z.

//ATL Confidence...18Z Update...

Medium to high all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  87  70  87 /  40  60  50  50
Atlanta         73  85  72  87 /  40  70  50  40
Blairsville     62  79  64  81 /  40  60  40  50
Cartersville    69  86  70  88 /  40  70  40  40
Columbus        72  90  72  89 /  40  60  50  50
Gainesville     70  85  70  86 /  40  60  40  40
Macon           71  88  71  89 /  30  60  60  50
Rome            69  88  70  89 /  40  60  40  40
Peachtree City  70  87  70  88 /  40  60  50  40
Vidalia         72  90  73  92 /  30  50  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....DJN.83
AVIATION...20
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1202 PM EDT Sat Aug 3 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1202 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will develop this afternoon across north and
central Georgia. A few storms may become strong to severe with gusty
winds, heavy rain, and frequent lightning. Thunderstorms are expected
to diminish after sunset this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are expected each day. A few
storms could become strong to severe with gusty winds, heavy rain,
and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 3, 4:38 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Sat Aug 3 2019

GAZ052-066-032115-
Troup GA-Heard GA-
438 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TROUP AND HEARD COUNTIES
UNTIL 515 PM EDT...

At 438 PM EDT...a strong thunderstorm was over Glenn, or 10 miles
northwest of LaGrange...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
LaGrange, Franklin, Hogansville, Corinth, Texas, Harrisonville,
Hillcrest, Wares Crossroads, Glenn and Abbottsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3339 8506 3331 8497 3328 8496 3328 8495
      3326 8495 3323 8494 3322 8488 3321 8486
      3321 8487 3318 8486 3301 8516 3308 8523
      3320 8525
TIME...MOT...LOC 2038Z 228DEG 11KT 3314 8517

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 5:13 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Sat Aug 3 2019

GAZ031-032145-
Paulding GA-
513 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING COUNTY
UNTIL 545 PM EDT...

At 512 PM EDT...a strong thunderstorm was near New Georgia, or near
Dallas. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dallas, Braswell, Yorkville and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3395 8504 3395 8498 3400 8496 3392 8480
      3377 8486 3377 8488 3380 8497 3381 8504
      3390 8504 3390 8505 3392 8505
TIME...MOT...LOC 2112Z 107DEG 3KT 3386 8492

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 5:21 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Sat Aug 3 2019

GAZ006>008-032145-
Gilmer GA-Union GA-Fannin GA-
521 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER...WESTERN
UNION AND EASTERN FANNIN COUNTIES UNTIL 545 PM EDT...

At 521 PM EDT...a strong thunderstorm was over Dial, or 8 miles
southeast of Blue Ridge. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Blue Ridge, Morganton, Dial, Hemp, Margret, Pisgah, Mineral Bluff and
Hurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3486 8410 3469 8414 3468 8436 3494 8430
TIME...MOT...LOC 2121Z 101DEG 1KT 3479 8421

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 5:49 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Sat Aug 3 2019

GAZ030-031-041-032215-
Polk GA-Haralson GA-Paulding GA-
549 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHEASTERN
HARALSON AND WESTERN PAULDING COUNTIES UNTIL 615 PM EDT...

At 549 PM EDT...a strong thunderstorm was over Eubank Lake, or 9
miles northeast of Buchanan. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Yorkville, Fish Creek, Felton, Eubank
Lake, Antioch and Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3397 8532 3408 8502 3388 8498 3381 8517
TIME...MOT...LOC 2149Z 155DEG 3KT 3392 8512

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 5:51 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sat Aug 3 2019

GAZ066-067-032215-
Troup GA-Meriwether GA-
551 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND WESTERN
MERIWETHER COUNTIES UNTIL 615 PM EDT...

At 551 PM EDT...a strong thunderstorm was over Odessadale, or near
Greenville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Greenville, Hogansville, Warm Springs, Lone Oak, Rocky Mount, Saint
Marks, Raleigh, Mountville, Louise, Odessadale, Stovall, Big Springs,
Durand and Harris City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3290 8462 3287 8488 3316 8500 3319 8465
TIME...MOT...LOC 2151Z 155DEG 3KT 3300 8481

WIND...40MPH
Special weather statement, Aug 3, 5:57 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Sat Aug 3 2019

GAZ043-032230-
Douglas GA-
557 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 630 PM
EDT...

At 557 PM EDT...a strong thunderstorm was over Winston, or near
Douglasville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Douglasville, Villa Rica, Winston, Lake Val-Do-Mar, Chapel Hill, Bill
Arp and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3373 8490 3378 8490 3377 8488 3377 8485
      3379 8476 3379 8473 3381 8472 3381 8469
      3369 8466 3361 8485 3367 8491 3373 8491
TIME...MOT...LOC 2157Z 155DEG 3KT 3372 8479

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:16 PM EDTSpecial Weather StatementFFCUpson29 min
Aug 2, 8:34 PM EDTSpecial Weather StatementFFCMorgan26 min
Aug 3, 4:38 PM EDTSpecial Weather StatementFFCHeard37 min
Aug 3, 5:13 PM EDTSpecial Weather StatementFFCPaulding32 min
Aug 3, 5:21 PM EDTSpecial Weather StatementFFCFannin24 min
Aug 3, 5:49 PM EDTSpecial Weather StatementFFCPolk26 min
Aug 3, 5:51 PM EDTSpecial Weather StatementFFCMeriwether24 min
Aug 3, 5:57 PM EDTSpecial Weather StatementFFCDouglas33 min
Aug 3, 6:01 PM EDTSevere Thunderstorm WarningFFCDouglas29 min
Aug 3, 6:09 PM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:22 PM EDTSpecial Weather StatementFFCOconee23 min
Aug 3, 6:28 PM EDTSpecial Weather StatementFFCGwinnett32 min
Aug 3, 6:30 PM EDTSpecial Weather StatementFFCTalbot30 min
Aug 3, 6:32 PM EDTSpecial Weather StatementFFCDouglas28 min
Aug 3, 6:33 PM EDTSpecial Weather StatementFFCCarroll27 min
Aug 3, 6:36 PM EDTSpecial Weather StatementFFCTroup24 min
Aug 3, 6:37 PM EDTSpecial Weather StatementFFCWhite23 min
Aug 3, 6:56 PM EDTSpecial Weather StatementFFCDouglas34 min
Aug 3, 7:00 PM EDTSpecial Weather StatementFFCMurray30 min
Aug 3, 7:07 PM EDTSpecial Weather StatementFFCClayton23 min
Aug 3, 7:13 PM EDTSpecial Weather StatementFFCGwinnett32 min
Aug 3, 7:15 PM EDTSpecial Weather StatementFFCLumpkin30 min
Aug 3, 7:28 PM EDTSpecial Weather StatementFFCMorgan32 min
Aug 3, 7:32 PM EDTSpecial Weather StatementFFCRockdale28 min
Aug 3, 7:34 PM EDTSpecial Weather StatementFFCMurray26 min
Aug 3, 7:41 PM EDTSpecial Weather StatementFFCCoweta34 min
Aug 3, 7:43 PM EDTSpecial Weather StatementFFCFayette32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.